Alert archive / Arkansas / Flash Flood Warnings in 1993

Flash Flood Warning 48, NWS Tulsa, OK

June 25, 1993Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 25, 1993, 9:33 AM CDT for Washington County, Arkansas. It was in force for 77 min.

The area

The counties it named.

The facts

Issued
Jun 25, 1993, 9:33 AM CDT (14:33 UTC)
Expired
Jun 25, 1993, 10:50 AM CDT
In force
77 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 2.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 251435
FFWFSM
ARC143-033-131-251730-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
933 AM CDT FRI JUN 25 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...WASHINGTON COUNTY
 
IN WEST ARKANSAS
 
   ...CRAWFORD COUNTY...SEBASTIAN COUNTY
 
A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH NORTHWEST
AND WEST CENTRAL ARKANSAS HAS PRODUCED HEAVY RAINFALL UP TO 3 TO 4
INCHES IN SOME LOCATIONS WITH AMOUNTS OF 1 TO 2 INCHES COMMON
OVER THE AREA.
 
THIS LINE OF THUNDERSTORMS WAS MOVING THROUGH THE FORT SMITH AREA
AT 930 AM.
 
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:47 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 25, 4:47 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT FRI JUN 25 1993

TSTMS HV INCRSD LAST 2 HRS IN NE OK ALG AND JUST N OF THE CDFNT AS
AN H5 SHRTWV APCHD.  AT 09Z PROFILERS SHOWED THE SHRTWV IN ERN KS
AND NE OK AND MOVNG EWD.  TSTMS SHD TEND TO DIMNSH AS THE WV PASSES
IN THE NEXT FEW HRS.  TRAING OF ECHOES IS OCCRNG NE OF TUL AND WL
MONITOR FOR A FFA...BUT WITH THE CONVCTN LKLY TO DECRSE WL HOLD OFF
FOR NOW.

88D IS SHWNG THE CDFNT NR A SGF- 25 S OF TUL INTL AND SWD INTO SW
OK.  THE CONVCTN AND SHRTWV HV GIVEN THE FNT A PUSH TO THE S...BUT
THE FNT SHUD STALL LTR THIS MRNG NR A FYV-OKMULGEE LN.  THE ARMSS
IN ERN OK SHUD RMN POTNLY UNSTBL AS NGM GRID DATA SHOWS STEEPNG
LAPSE RATES INTO THIS EVE.  TSTMS ARE LKLY TO RDVLP NR THE FNT THIS
AFTN AS THE SHRTWV OVR THE NRN ROCKIES AT 00Z APCHS THE FA LT THIS
AFTN/EVE.  LLVL FLOW IS PROGD TO BE WK...BUT 25 KTS OF H5 FLOW CUD
BE ENUF TO ORGANIZE THE STORMS.  IF LAPSE RATES STEEPN AS PROGD
THEN SVR WX IS AGN A THREAT LT TODAY AND ERLY TNGT.

THE FNT IS LKLY TO DRFT SLOWLY BACK N TNGT AND SAT AND BE ACRS XTRM
NE OK AT 00Z SUN.  WITH SHRTWVS COMNG ARND THE SE CANADA UPR LOW
SCTD TSTMS AGN PSBL NR THE FNT SAT.  THE AIR S OF THE FNT MAY BE
TOO CAPPED FOR STORMS...BUT MAY LEAVE LOW POPS IN JUST IN CASE.

THERE IS THE POTNL FOR AN MCS TO AFCT THE CNTRL PLNS SAT NITE AS
H85 FLOW INTO THE STALLED FNT INCRS AND THE NEXT IN THE SERIES OF
SHRTWVS APCHS FM THE NW.

NGM TEMPS FOLLOWED TO WITHIN A FEW DEGREES.  WENT A LTL ABV MOS
POPS IN MOST AREAS.

ACTION ON RADAR HAS DELAYED THE ZONES ABT 30 MINS...SORRY FSM.

TUL TB 087/071 089/071 090 085344
MLC BB 090/074 093/074 093 084422
BVO BB 086/068 091/070 XXX 084244
IDB BB 092/072 092/073 XXX 082222

/8

.OK...NONE.

In the hours before

Special weather statement, Jun 25, 4:14 AM CDT, 5 hours 19 minutes before
OKZ026-027-029-030-031-032-251015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 AM CDT FRI JUN 25 1993

...STRONG THUNDERSTORMS IN NORTHEAST OKLAHOMA...

AT 405 AM CDT RADAR INDICATED A STRONG THUNDERSTORM IN ROGERS COUNTY
BETWEEN OOLOGAH AND CLAREMORE.  THE STORM WAS MOVING EAST-NORTHEAST AT
25 MPH AND WILL BE BETWEEN PRYOR AND ADIAR  IN MAYES COUNTY AROUND 5 AM.

WINDS TO 40 MPH...LIGHTNING...VERY HEAVY RAIN AND SMALL HAIL
CAN BE EXPECTED WITH THIS STORM.

THE STORM IN ROGERS COUNTY WAS PARTS OF A BAND OF SHOWERS AND
THUNDERSTORMS THAT WAS INCREASING IN NORTHEAST OKLAHOMA FROM THE TULSA
METRO AREA TO AROUND JOPLIN.

THE CURRENT PATTERN TO THE STORMS SUGGESTS THAT A NUMBER OF STORMS CELLS
COULD PASS OVER ANY GIVEN AREA IN NORTHEAST OKLAHOMA AND THIS WILL
WILL TEND TO INCREASE THE RAINFALL TOTALS.

MOTORITS DRIVING IN THE RAIN AREAS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS.

STAY TUNED TO THI|S STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN TULSA.
Special weather statement, Jun 25, 4:15 AM CDT, 5 hours 18 minutes before
OKZ026-027-029-030-031-032-251015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 AM CDT FRI JUN 25 1993

...STRONG THUNDERSTORMS IN NORTHEAST OKLAHOMA...

AT 405 AM CDT RADAR INDICATED A STRONG THUNDERSTORM IN ROGERS COUNTY
BETWEEN OOLOGAH AND CLAREMORE.  THE STORM WAS MOVING EAST-NORTHEAST AT
25 MPH AND WILL BE BETWEEN PRYOR AND ADIAR  IN MAYES COUNTY AROUND 5 AM.

WINDS TO 40 MPH...LIGHTNING...VERY HEAVY RAIN AND SMALL HAIL
CAN BE EXPECTED WITH THIS STORM.

THE STORM IN ROGERS COUNTY WAS PARTS OF A BAND OF SHOWERS AND
THUNDERSTORMS THAT WAS INCREASING IN NORTHEAST OKLAHOMA FROM THE TULSA
METRO AREA TO AROUND JOPLIN.

THE CURRENT PATTERN TO THE STORMS SUGGESTS THAT A NUMBER OF STORMS CELLS
COULD PASS OVER ANY GIVEN AREA IN NORTHEAST OKLAHOMA AND THIS WILL
WILL TEND TO INCREASE THE RAINFALL TOTALS.

MOTORITS DRIVING IN THE RAIN AREAS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN TULSA.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:49 AM CDTSevere Thunderstorm WarningTSACrawford56 min
Jun 25, 8:53 AM CDTSevere Thunderstorm WarningTSASebastian67 min
Jun 25, 9:23 AM CDTSevere Thunderstorm WarningTSAFranklin37 min
Jun 25, 9:33 AM CDTFlash Flood WarningTSACrawford, Sebastian3 hr

Nearby

Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.